Originally Posted by Scott in Fenton
I don't know, I guess....I get them every day, some days worse than others. They started after my concussion and have never gone away. Light exposure can cause them or make them worse, as can certain kinds of sound exposure (cacophony for example).
Migraine headaches are frequenty brought on by light, as well as aggravating the headaches. My only concern is the fact that this started after a concussion and that would seem pretty unusual to begin getting migraines.
You are under the care of a neurologist; but might want to get another opinion. I would assume you had an MRI after the concussion; especially since the headaches continue. If you have not; would be a good idea. You are treating the pain, which the treatment could actually be causing the pain. When I had rebound headaches (had used Midrin and Bufferin for years), I would take a Midrin, it would subside for an hour or so and then come on even worse; then would take another one; this would continue throughout the day/night. This is what lead to the rebound. The headache were daily. I finally had to get off all the pain meds to find out how much was caused by rebound. That was a very painful time. Not sure in your case, because of concussion, it is a good idea. But that's what rebound headaches are...daily and within an hour or two, back again.
When Imitrex came on the market, it was unbelievable how this helped. I learned my lesson as well, not to overdo and since I had eleminited the rebound effect by stoping the Midrin and Bufferin, the Imitrex worked. I have been taking the imitrex for at least 10 years.
Again, I would suggest getting another opinion and an MRI if you have not already had one.